Facebook Pixel
EmpowHER Guest

I haven't been feeling well. Doctors say it's not hormones, but I disagree. I had tests done.

By Anonymous October 27, 2011 - 2:24pm
Rate This

I went through a devastating divorce and had a huge amount of stress on me for a few years. This started in late 2007 and went on until late 2011. I tried to eat right, exercised, I was diagnosed as being depressed and having extreme anxiety. I went to psychotherapy every week for a year and a half. I had to take my ex husband to court several times due to him not paying alimony and child support. He went on disability, but started courting and planning on marrying a Russian woman (which he has). I never had enough money to support myself and my son. At one time I worked two jobs and I took graduate classes on line to get a better job. I have had my baccalaureate degree, but went on to try to get my teaching certification. Eventually, the school district I worked in reconfigured and I was bumped out of my position due to someone having more seniority than I had. I ended up having to move back home to Pennsylvania with my parents. Not long after I met a wonderful man and we started dating. We are still together and I am very happy about that. I have been so tired, so much fatigue. I try to get enough sleep, eat right, exercise, but I still have no energy. I have no ambition, no desire to do anything. I had blood tests done and everything came out all right. What is strange is that in December 2009 I had hormone tests done and they came back saying I was in perimenopause. In July 2011, blood tests revealed that my hormones are fine. I don't feel fine.

In the last three months, I had been exercising deligently and watching what I was eating to lose 10 pounds. I gave myself plenty of time to do this so the results would be lasting and it would be done in a healthy manner. I gained 6 pounds!!!! I was so upset I went to see my regular doctor and two other doctors the week before the wedding. No one had any explanations for me. One of the doctors I saw told me to see a psychiatrist and possibly find a job. I am trying to find a job. I just moved to Florida.
In July, I was very sick with either a pelvic infection or a bacterial infection. I was extremely ill to the point I was having extreme lower abdominal pains and couldn't do anything. I had an IUD which I had had for the past 8 years. I had the old one removed and another one replaced three years ago. It's a Mirena IUD. After my antibiotic treatment, I had a Norplant implanted under my left arm. It was 2 weeks after the IUD was removed.
I really need help. I am 5' 7" and now I weigh 145 pounds. Less than two years ago I was 125 pounds. I tried to become a vegetarian in January 2010. In 8 months before I moved home to Pennsylvania I gained close to 18 pounds. I wasn't eating too much more, but I was very hungry all the time. I can't believe I gained that much weight in that short of a time, and then to gain 6 pounds in the last 3 months? Even if I wasn't trying very hard to lose weight for an upcoming event, wouldn't that set off some red flags for any doctors? They looked at me like I'm a lazy person who had no self control and wasn't really exercising. I just want to be 130 pounds. In 2008 I went down to 120 pounds due to my divorce and it wasn't a good look on me.
Please help me. Thank you.

Add a Comment4 Comments

hello kelly your post sounded like my last 9 yrs this test was normal that blood test was a little below but not enough to do anything about it i was depressed no i was having panic attacks no my thyroid i had nodules on both sides had it removed but no change hope you have more luck i stopped trying sindysue

October 29, 2011 - 8:31pm
HERWriter Guide

Hi Kelly

Thank you for your post!

There is so much going on that obviously we cannot pinpoint anything for you. Certainly your weight gain isn't serious from a health care point of view - at your height and weight you are still within normal levels. However, since your weight gain is unexplained with no known reason, I understand your worry and frustration. For now, don't worry
about trying to get to a certain number in terms of weight - just focus on getting this mystery solved. It's good to have a goal but you have so much going on, I don't want that to be your focus.

Kelly, I know you have had your "hormones" checked but it is only your reproductive hormones? Have you had your thyroid checked?
You have many symptoms of having a hypothyroid condition. Symptoms include fatigue, weight gain, a kind of cloudy/foggy brain, a general feeling of being unwell, and depression.

Here is more information about hypothyroidism - http://www.empowher.com/condition/hypothyroidism

I hope this helps and please let us know what you think!

October 28, 2011 - 5:25am
EmpowHER Guest
Anonymous (reply to Susan Cody)

Hi Susan,
Thank you for replying to my post. Yes, my thyroid was checked as well in July and it came out fine. Do you think it could be my Norplant insert or could my thyroid have changed that quickly?
Thank you,

October 29, 2011 - 5:58pm
HERWriter Guide (reply to Anonymous)

Hi Kelly

Yes, it actually could be your Norplant that causing your symptoms. Side effects include weight gain, breast pain, anxiety, depression, hair loss and headaches.

It has been discontinued in many countries, including the U.S. and the U.K. If you are in America, are you sure it's the Norplant you're on? To the best of my knowledge, it's not sold here anymore.

Have you noticed a timeline between your symptoms and getting the Norplant?


November 3, 2011 - 11:08am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.